MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/179/050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during a pre-use check, the cuff would not inflate.No patient injury was reported.
 
Additional Manufacturer Narrative
Four (4) photos and one device received in use condition with the original packaging opened.The device was visually inspected at a distance of 12 to 16 inches and normal conditions of illumination; no visual defects were detected in the device.A leak test was performed, and the cuff failed to inflate, the air remained in the pilot balloon confirming the complaint.A root cause was attributed to production personnel did not remove the hf" excess from the inflation line during manufacturing.A device history record (dhr) review showed no issues, nonconformance's reported during the manufacture of the reported lot number.Notification was made to all operations personnel as awareness to follow procedures.This issue will continue to be monitored and further actions taken accordingly.

Brand Name
PORTEX ENDOTRACHEAL TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-15-26 fukushima
minneapolis, MN 55442
MDR Report Key16403969
Report Number3012307300-2023-01444
Device Sequence Number11594929
Product Code BTR
UDI-Device Identifier15019315022081
UDI-Public15019315022081
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/179/050
Device Catalogue Number100/179/050
Device Lot Number4241736
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown